MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL SYS 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL SYS 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10030430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, before the coil was introduced into the patient, while unsheathing the 3 mm x 4 cm deltaplush 10 cerecyte coil (cpl10030430 / c32159) to introduce into the sl-10® microcatheter (stryker), part of the sheath came off.The coil was removed from the microcatheter without any damage noted on it.The coil delivery system was reported to have been prepped without any difficulty.It was confirmed that excessive force was not applied and adequate was reported to have been maintained.There was no damage observed on the microcatheter; the same microcatheter was used to complete the procedure.There was no report of any patient injury or complication; no procedural delay associated with the reported issue.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile 3 mm x 4 cm deltaplush 10 cerecyte coil was received contained in a pouch.The returned device underwent visual inspection.The hub was without any damage.The device positioning unit (dpu) was in good condition.The introducer was zipped and also without any appearance of damage noted.The resheathing tool was broken in two pieces.The embolic coil and resheathing tool were both outside of the introducer.Microscopic inspection was performed.The v-notch was observed in normal good condition.The resistance heating (rh) was inspected and found to be in good condition; the rh was not heated.The embolic coil was noted to be in stretched.Functional testing could not be performed due to the broken resheathing tool.A review of manufacturing documentation associated with this lot (c32159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the coil introducer separated during use could not be confirmed through the functional analysis on the returned device as the device could not undergo functional testing due to the broken condition of the resheathing tool.The issue related to the difficulty in unsheathing was confirmed; likely due to the broken resheathing tool.The exact cause of the broken resheathing tool could not be determined as based on the device history record review, there is no indication that the event is related to the device manufacturing process.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.It is also possible that the coil may have become stretched when it was being removed from the microcatheter, but the issue was not noted at the time.The exact cause of the stretched condition of the coil was not conclusively determined with the visual and microscopic inspection of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3 mm x 4 cm deltaplush 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, before the coil was introduced into the patient, while unsheathing the 3 mm x 4 cm deltaplush 10 cerecyte coil (cpl10030430 / c32159)to introduce into the sl-10® microcatheter (stryker), part of the sheath came off.The coil was removed from the microcatheter without any damage noted on it.The coil delivery system was reported to have been prepped without any difficulty.It was confirmed that excessive force was not applied and adequate was reported to have been maintained.There was no damage observed on the microcatheter; the same microcatheter was used to complete the procedure.There was no report of any patient injury or complication; no procedural delay associated with the reported issue.The product was returned for evaluation which revealed that the coil was in a stretched condition.Based on the product analysis completed on 4/15/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPL CERE COIL SYS 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8516568
Report Number3008114965-2019-00988
Device Sequence Number13941976
Product Code HCG
UDI-Device Identifier00878528008279
UDI-Public00878528008279
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberCPL10030430
Device Lot NumberC32159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1